# SDR CA990111058

- Difficulty date: September 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 177RG
- Engine: Lyc IO360A1B6
- Propeller: Mcauly B2D34C207
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: SL18840
- Condition: Worn
- Location: Engine
- Part time: 223 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS REMOVED DUE TO METAL CONTAMINATION IN THE OIL.  DURING DISASSEMBLY OF THE ENGINE, PREMATURE WEAR WAS NOTICED OF THE LIFTER BODY FACE AND OF THE INTAKE AND EXHAUST VALVES OF NR 1 CYLINDER; OF THE INTAKE VALVE OF NR 3 CYLINDER IN THE FORM OF SPALLING AND GALLING AND OF THE AFFECTED CAMSHAFT LOBES. THE FOUR PISTONS HAD SCRATCHES AND MANY METAL PARTICLES IMPREGNATED IN THE PISTON FACE.  ALL DEFECTIVE PARTS WERE REPLACED AND THE ENGINE WAS REPAIRED.
